Hail, Charlton
- When
- April 25, 3:55 PM EST
- Where
- Charlton County, 1.5 mi SSE of Newell
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.910, -82.010
A pre-frontal line of convection strengthened across southeast Georgia during the late afternoon when a 40-50 kt 850mb jet from the southwest phased with the line across a moderately unstable and sheared atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A pre-frontal line of convection strengthened across southeast Georgia during the late afternoon when a 40-50 kt 850mb jet from the southwest phased with the line across a moderately unstable and sheared atmosphere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 25, 1:35 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 PM EDT SUN APR 25 2010
.SHORT TERM...MSAS SURFACE ANALYSIS PLACES THE FRONT IS STILL WEST
OF OUR AREA. SATELLITE SHOWS CLEARING SKIES WILL SOON REACH NW
PORTION. THE ORIGINAL SQUALL LINE THIS MORNING SPLINTERED INTO A
HORIZONTAL LINE OVER SE GA AND ANOTHER LINE IN THE GULF. AS
EXPECTED THE SE GA STORMS MOVED NE AND WEAKENED. IN MEANTIME A
SQUALL LINE HAS REDEVELOPED ACRS NE FL WITH STRONG STORMS IN
GILCHRIST AND ALACHUA COS...AND A TORNADO WATCH HAS BEEN ISSUED
FOR OUR SOUTHERN EIGHT COUNTIES. SCATTERED SHOWERS WILL CONT BTWN
THE SQUALL LINE AND DRIER AIR.
TONIGHT...STORMS MOVE OFF TO SE AND FAR SRN PORTION WILL HAVE
LINGERING CHANCE THRU THE EVENING ALTHO SEVERE POTENTIAL WILL
DIMINISH. WILL KEEP ONLY SLGT CHANCE FOR SHRA ACRS SE CORNER OF
FORECAST AREA AFTER MIDNIGHT. TEMPS WILL REMAIN IN 60S AS MEAN
LAYER TROUGH REMAINS TO OUR WEST PROVIDING SWLY FLOW.
MONDAY WILL BE DRY...SUNNY AND SEASONABLE WITH MAX TEMPS IN LOW
80S. A STRONG STACKED LOW PRESSURE WILL TRANSFER FROM OHIO TO
DELMARVA. THE DEEP LOW WILL CREATE A TIGHT PRESSURE GRADIENT
RESULTING IN WINDY CONDITIONS LOCALLY. BOSTON TECHNIQUE IS
HIGHLIGHTING WIND GUSTS TO 45 MPH IN SPOTS.
ANOTHER SHORTWAVE WITHIN THE BROAD UPPER TROUGH WILL DROP INTO
THE SOUTHEAST ON TUESDAY WITH AN ATTENDANT COLD FRONT MOVING THRU
IN THE AFTN WITH INCREASING CLOUDINESS. GULF MOISTURE WILL NOT BE
MUCH OF A FACTOR AND RAIN CHANCES WILL BE LOW. EXPECT COOLER TEMPS
IN MID 70S N TO LOW 80S S...THEN COOLER NWLY FLOW WILL BRING MIN
TEMPS 5-10 DEG BELOW NORMAL TUESDAY NIGHT.
.LONG TERM...THE DIGGING UPPER LEVEL TROUGH WILL CONT TO BRING
DOWN SOME UNSEASONABLY COOL AIR THRU MID WEEK WITH INLAND LOW
TEMPS 10 DEGREES BELOW CLIMO. HIGH PRESSURE RIDGE IS FORECAST TO
BUILD ALONG ERN SEABOARD LATE IN WEEK. A SFC HIGH OVER THE WRN
ATLANTIC WILL BRING SLY FLOW AND WARMER TEMPS. GFS SHOWS A FEW
DISTURBANCES IN THE UPPER FLOW AND POSSIBLY DIURNAL CONVECTION.
&&
.AVIATION...LINE OF STORMS SPLIT AS THEY ARRIVED TO EAST COAST
TERMINALS. EXCEPTION WAS GNV WHERE LINE OF TSRA OFF THE GULF
RESULTED IN WIND GUSTS TO 41 KNOTS. MAJORITY OF THE ACTIVITY HAS
SHIFTED SOUTH OF THE TERMINALS AND EXPECT RESIDUAL MVFR CONDITIONS
WITH -RA AND PASSING SHRA FOR THE BALANCE OF THE EVENING HOURS.
MVFR CIGS WILL REMAIN POSSIBLE THROUGH 06Z WITH VFR CONDITIONS
THEN TAKING HOLD. STRONG WINDS FROM THE SOUTHWEST EXPECTED ON MON
WITH GUSTS TO 30 KNOTS LIKELY.
&&
.MARINE...SMALL CRAFT ADVISORY CONTINUES FOR THE OFFSHORE PORTION
WITH CURRENT EXPIRATION TIME THROUGH MON MORNING REMAINING ON
TARGET. NEXT SYSTEM DIVING DOWN IN NORTHWEST FLOW ON TUESDAY WILL
INCREASE WINDS ONCE AGAIN IN ITS WAKE AND ALLOW FOR A SECONDARY
SURGE. WILL LIKELY NEED ANOTHER SCA ISSUANCE WITH SUBSEQUENT
FORECASTS FOR THIS EVENT. NAM12 CERTAINLY NOT AS STRONG WITH WINDS
TUE NIGHT INTO WED BUT USING A BLEND STILL YIELDS 20 TO 25 KNOT
FLOW FOR THE OFFSHORE PORTION.
&&
.FIRE WEATHER...ONLY GETTING 32% TO 36% VALUES FOR MON...BUT GIVEN
THE WIND GUST POTENTIAL TO 35 TO 40 MPH ALONG WITH VERY HIGH
DISPERSION...FELT AN UPGRADE TO RED FLAG WAS IN ORDER. BORDERLINE
CONDITIONS IN STORE FOR TUE AS WELL BUT NOT SURE WE WILL HAVE
SUFFICIENT WINDS TO MEET RED FLAG. WILL HOLD OFF ON A WATCH FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 61 83 54 76 / 0 0 0 20
SSI 65 82 59 76 / 10 0 0 20
JAX 65 85 58 80 / 20 0 0 10
SGJ 68 84 60 81 / 40 0 0 10
GNV 64 85 56 81 / 30 0 0 10
OCF 67 85 57 82 / 60 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM TO 6 PM EDT MONDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
TRABERT/DEESEHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1036 AM EDT SUN APR 25 2010 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1036 AM EDT SUN APR 25 2010 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING... A COLD FRONT...ACCOMPANIED BY A STRONG LOW LEVEL JET...WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. A SLIGHT RISK OF SEVERE WEATHER IS POSSIBLE. THE MOST SIGNIFICANT CHANCE OF SEVERE WEATHER THIS MORNING IS OVER SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTHEAST FLORIDA. THE LINE OF STORMS WILL CONTINUE TO MOVE SOUTH OVER NORTH FLORIDA THROUGH THE AFTERNOON. LATER IN THE DAY A SECOND AREA OF LOW LEVEL ENERGY MAY COME OUT OF THE GULF OF MEXICO NEAR THE MAXIMUM DAYTIME HEATING WITH A RISK OF SEVERE WEATHER DEVELOPING NEAR AND SOUTH OF STATE ROAD 16. THIS ACTIVITY CAN BE EXPECTED LATE THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING...DAMAGING WINDS...AND HAIL WILL BE THE MAIN CONCERNS ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. A LAKE WIND ADVISORY IS IN EFFECT FROM 9 AM THROUGH 7 PM TODAY FOR WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS WILL INCREASE THE FIRE DANGER ON MONDAY. DRY AND UNSEASONABLY COOL CONDITIONS WILL DEVELOP INTO MID WEEK WITH OVERNIGHT LOW TEMPERATURES NEAR 10 DEGREES BELOW NORMAL VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND OTHER INTERESTS SHOULD STAY INFORMED OF THE EVOLVING WEATHER SITUATION AND SELF ACTIVATE SHOULD SEVERE WEATHER DEVELOP IN THEIR LOCATION. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. SANDRIK/MKT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EDT SUN APR 25 2010
FLZ020>022-252015-
COLUMBIA-HAMILTON-SUWANNEE-
335 PM EDT SUN APR 25 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SUWANNEE...
CENTRAL COLUMBIA AND SOUTHEASTERN HAMILTON COUNTIES FOR STRONG WINDS
AND SMALL HAIL VALID UNTIL 415 PM EDT...
AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF DOWLING PARK...OR 12
MILES NORTHWEST OF MAYO...MOVING EAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LURAVILLE...DOWLING
PARK...NEWBURN...OBRIEN...MCALPIN...LIVE OAK...SUWANNEE SPRINGS...
HOUSTON...WELLBORN AND WHITE SPRINGS THROUGH 415 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN FLORIDA.
LAT...LON 3033 8321 3053 8257 3000 8258 2998 8296
3006 8304 3010 8312 3011 8316 3010 8319
3011 8323 3018 8325 3023 8324 3026 8326
TIME...MOT...LOC 1935Z 254DEG 49KT 3019 8322
PETERSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG 8 E GAINESVILLE 29.67N 82.20W
04/25/2010 ALACHUA FL PUBLIC
NUMEROUS TREES AND POWERLINES DOWN NEAR NEWMANS LAKE
&&
AWALKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 E MCINTOSH 29.45N 82.14W
04/25/2010 ALACHUA FL LAW ENFORCEMENT
NUMEROUS TREES WERE REPORTED DOWN NEAR THE ORANGE LAKE
REGION.
&&
DEESESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EDT SUN APR 25 2010
FLZ022-030-031-035-036-252045-
ALACHUA-BRADFORD-COLUMBIA-GILCHRIST-UNION-
413 PM EDT SUN APR 25 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...WESTERN BRADFORD...UNION...SOUTHERN COLUMBIA AND GILCHRIST
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 445 PM EDT...
AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
BELL TO 11 MILES SOUTHWEST OF TRENTON...MOVING NORTHEAST AT 50 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BELL...FORT
WHITE...TRENTON...OLENO STATE PARK...HIGH SPRINGS...NEWBERRY...
SAMPSON...RAIFORD...NEW RIVER AND LAKE BUTLER THROUGH 445 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN FLORIDA.
LAT...LON 2993 8282 3015 8230 3014 8208 2975 8225
2955 8274 2958 8278 2960 8296
TIME...MOT...LOC 2014Z 245DEG 43KT 2990 8274 2957 8288
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 4 WNW OCALA AIRPORT 29.19N 82.29W
04/25/2010 MARION FL LAW ENFORCEMENT
TREES WERE REPORTED DOWN ALONG NORTHWEST 27TH AVENUE.
&&
DEESESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 PM EDT SUN APR 25 2010
FLZ036-037-040-252115-
ALACHUA-MARION-PUTNAM-
448 PM EDT SUN APR 25 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...NORTHERN MARION AND WESTERN PUTNAM COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 515 PM EDT...
AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTHEAST OF ROMEO...OR 9 MILES
SOUTHEAST OF WILLISTON...MOVING EAST AT 50 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ROMEO...OCALA AIRPORT...
FLEMINGTON...REDDICK...OCALA...MCINTOSH...LOWELL...ANTHONY...SPARR
AND LOCHLOOSA THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN FLORIDA.
LAT...LON 2922 8247 2923 8240 2936 8240 2965 8185
2919 8169 2916 8249
TIME...MOT...LOC 2048Z 254DEG 44KT 2929 8229
HESSThe Jacksonville radar (KJAX), 56 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
2 hail. Local standard time, as filed.
Quarter size hail was reported near White Oak by local business.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218722, 218723.